Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 113, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Mar 29, 2000, 2:24 PM CST for Searcy County, Arkansas. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 29, 2000, 2:24 PM CST (20:24 UTC)
- Expired
- Mar 29, 2000, 3:15 PM CST
- In force
- 51 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
County Searcy County, AR
The radar
The Little Rock radar (KLZK), 126 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 2:30 PM CST | Hail 1 | Marshall, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLZK 292024 SVRLIT ARC129-292115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 224 PM CST WED MAR 29 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SEARCY COUNTY IN NORTH CENTRAL ARKANSAS * UNTIL 315 PM CST * AT 223 PM CST... DOPPLER WEATHER RADAR INDICATED A SEVERE THUNDERSTORM IN THE VICINITY OF MARSHALL... MOVING NORTHEAST AT 35 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... LONE PINE AROUND 230 PM CST... HARRIET AROUND 235 PM CST... LANDIS AROUND 240 PM CST... THE MAIN THREAT WITH THIS STORM IS DIME SIZE HAIL OR LARGER. THE HAIL MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY WINDS CAN ALSO BE EXPECTED WITH THE STORM. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES. 29/38
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 3:45 AM CST, 10 hours 39 minutes earlier.
Area forecast discussion, Mar 29, 3:45 AM CST, 10 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 345 AM CST WED MAR 29 2000 FOCUS MAINLY ON THE NEAR TERM OR FIRST 24 HOURS OF FORECAST THIS MORNING. BASICALLY WENT WITH THE MESO-ETA MODEL WHICH SUGGESTS WEAK FORCING THIS MORNING..BUT ANOTHER SHORT WAVE REACHING THE WESTERN BORDER OF ARKANSAS AROUND 21Z THIS AFTERNOON PROVIDING A FOCUS FOR BETTER COVERAGE OF CONVECTION. IT APPEARS THAT NEARLY STATIONARY FRONT JUST NORTH OF SOUTHERN BORDER LAST EVENING..HAS SAGGED A LITTLE FURTHER SOUTHWARD. MESO-ETA ALSO SUGGESTS SOME SURFACE RIDGING INTO CENTRAL ARKANSAS TODAY. STILL SUSPECT NORTHEAST FLOW WILL PREVAIL TODAY OVER MANY AREAS..AND THUS FRH TEMPS A LITTLE TOO WARM. .LIT...NONE.
In the hours before
Local storm report, Mar 29, 12:06 PM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1205 PM CST TUE MAR 28 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 AM CENTERVILLE AR .5 INCH HAIL
03/29/00 YELL 10 MIN. OF MARBLE SIZED
HAIL
1000 AM 5 NW SPRINGFIELD AR .75 INCH HAIL
03/29/00 CONWAY DIME SIZED HAIL AT
BIRDTOWN
1030 AM QUITMAN AR .75 INCH HAIL
03/29/00 CLEBURNEThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 6:25 AM CST | Severe Thunderstorm Warning | LZK | Pike | 50 min |
| Mar 29, 7:18 AM CST | Severe Thunderstorm Warning | LZK | Yell | 47 min |
| Mar 29, 1:50 PM CST | Severe Thunderstorm Warning | LZK | Johnson, Pope | 50 min |
| Mar 29, 2:32 PM CST | Severe Thunderstorm Warning | LZK | Van Buren | 33 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.